Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 61, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 15, 2007, 6:11 PM EDT for Moore County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2007, 6:11 PM EDT (22:11 UTC)
- Expired
- Apr 15, 2007, 6:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:42 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 152212 SVRRAH NCC125-152245- /O.NEW.KRAH.SV.W.0061.070415T2211Z-070415T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 611 PM EDT SUN APR 15 2007 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA... THIS INCLUDES THE CITY OF CARTHAGE... * UNTIL 645 PM EDT * AT 608 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF CARTHAGE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE AREA 10 MILES NORTH OF CARTHAGE BY 625 PM EDT. AT 610 PM...A SKYWARN SPOTTER REPORTED QUARTER-SIZED HAIL IN HIGH FALLS. IN ADDITION TO THE THREAT FROM LARGE HAIL...A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3552 7955 3539 7955 3528 7924 3550 7937 $$ DJF
2 follow-up statements
000 WWUS52 KRAH 152226 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 624 PM EDT SUN APR 15 2007 NCC125-152245- /O.CON.KRAH.SV.W.0061.000000T0000Z-070415T2245Z/ MOORE NC- 624 PM EDT SUN APR 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR NORTHEASTERN MOORE COUNTY... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF PENNIES. THIS STORM WAS LOCATED 5 MILES EAST OF HIGHFALLS...OR ABOUT 10 MILES NORTH OF CARTHAGE...MOVING EAST AT 25 MPH. THE THUNDERSTORM HAD SHOWN SOME SIGNS OF WEAKENING BETWEEN 615 PM AND 620 PM. IF THE TREND CONTINUES...THE WARNING MAY BE CANCELLED EARLY. IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 8 PM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3552 7955 3539 7955 3528 7924 3550 7937 $$ DJF
000 WWUS52 KRAH 152242 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 641 PM EDT SUN APR 15 2007 NCC125-152251- /O.EXP.KRAH.SV.W.0061.000000T0000Z-070415T2245Z/ MOORE NC- 641 PM EDT SUN APR 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOORE COUNTY EXPIRES AT 645 PM EDT... THE SEVERE THUNDERSTORM THAT WAS OVER THE FAR NORTHEAST PART OF MOORE COUNTY...ABOUT 10 MILES NORTH OF CARTHAGE...WEAKENED BELOW SEVERE LEVELS AS IT MOVED EAST INTO LEE COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST MOORE COUNTY WILL BE ALLOWED TO EXPIRE AT 645 PM AND WILL NOT BE REISSUED. HOWEVER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR CENTRAL NORTH CAROLINA...INCLUDING MOORE COUNTY. IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...REMAIN INDOORS UNTIL THE STORM HAS PASSED. LAT...LON 3552 7955 3539 7955 3528 7924 3550 7937 $$ DJF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:35 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 15, 4:35 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 435 PM EDT SUN APR 15 2007 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... TORNADO WATCHES 149 AND 150 REMAIN IN EFFECT UNTIL 8 PM THIS EVENING FOR THE ENTIRE COUNTY WARNING AREA. CURRENT CONCERNS REMAIN THE NUMEROUS SEVERE STORMS OVER THE AREA UNDER INTENSE DEEP LAYER SHEAR OVER 70 KTS AND GREATER INSTABILITY DUE TO THE SUNSHINE AND RAPID COOLING ALOFT. THE RAPIDLY DEEPENING SURFACE LOW WAS IN SOUTHERN DAVIDSON COUNTY AT 4 PM AND SHOULD KEEP SLOWLY PLODDING EAST THEN NORTHEAST FOR THE NEXT SEVERAL HOURS... WHILE THE STRONG MID LEVEL DRY SLOT PUNCHES UP FROM THE SOUTHWEST. HAVE GONE WITH LIKELY POPS EVERYWHERE WITH POSSIBILITIES OF LARGE HAIL... DAMAGING WIND... AND ISOLATED TORNADOES THROUGH EARLY EVENING. THEN THE FOCUS SHIFTS TO STRONG COLD ADVECTION AND INCREASING WINDS ON THE BACKSIDE OF THE BOMBING LOW LATE TONIGHT THROUGH MONDAY. WITH CONSISTENT MODEL INDICATIONS OF 15 TO 30 MPH SUSTAINED SURFACE WINDS AND 45-50 KTS OF WIND NEAR THE TOP OF THE DEEP MIXED LAYER... HAVE OPTED TO ISSUE A WIND ADVISORY FROM 4 AM TO 9 PM MONDAY. WHILE WE ARE UNLIKELY TO MEET ADVISORY CRITERIA EVERYWHERE ALL DAY LONG... THE RISK OF WINDS THAT WILL NOTABLY IMPACT THE PUBLIC IS MORE THAN SUFFICIENT. WITH THE DAMP SOILS... A FEW TREES MAY BE FELLED TOO. THE SURFACE LOW DRIFTS FAR ENOUGH AWAY FROM THE COAST TO ALLOW THE GRADIENT WINDS TO SLACKEN MONDAY NIGHT... AND SKIES SHOULD BE PARTLY TO MOSTLY CLEAR... EXCEPT FOR NORTHEAST SECTIONS WHICH COULD SEE SOME WRAPAROUND CLOUDINESS. EXPECT HIGHS OF 57-64 MONDAY WITH THICKNESSES OF 40-50 M BELOW NORMAL. HIGHS REBOUND TO 65-71 TUESDAY. -GIH && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... A RELATIVELY CALM PERIOD WITH VERY SMALL TO NO PRECIP CHANCES. BLOCKING PATTERN PERSISTS THROUGH THE MEDIUM RANGE... WITH MEAN TROUGHING OVER THE WESTERN ATLANTIC... MEAN RIDGING OVER THE MISSISSIPPI VALLEY... AND MEAN TROUGHING OVER THE WESTERN US. THE MID LEVEL CLOSED LOW NOW OVER SOUTHERN CA WILL TRACK QUICKLY EASTWARD TUESDAY/WEDNESDAY... CUTTING UNDERNEATH THE BLOCKING RIDGE OVER THE UPPER MIDWEST... THEN BECOMING ABSORBED BY THE WEST ATLANTIC VORTEX. THIS SYSTEM LOOKS TO BE TAKING ON TOO SOUTHERLY A TRACK TO AFFECT CENTRAL NC... ALTHOUGH SOUTHERN SECTIONS COULD SEE CLOUDINESS FROM THIS. ALSO BEING WATCHED IS A SHORTWAVE TROUGH THAT ZIPS ACROSS SOUTH CENTRAL CANADA MONDAY/TUESDAY AND THEN DROPS SOUTHEAST THROUGH THE GREAT LAKES REGION DOWN THE WEST SIDE OF THE WEST ATLANTIC LOW... EVENTUALLY DROPPING THROUGH VA/NC THURSDAY ACCORDING TO THE 06Z GFS. THE GFS HAS SHOWN PRETTY GOOD CONTINUITY WITH TIMING OVER THE LAST 3 RUNS BUT HAS BEEN TRENDING MUCH STRONGER. THIS STRENGTH IS NOT SUPPORTED BY THE ECMWF... WHICH ODDLY ANCHORS THIS LOW OVER THE GREAT LAKES SOUTH OF A CLOSED ANTICYCLONE TO THE NORTH... BUT IT IS CORROBORATED BY THE LATER HOURS OF THE NAM AND THE LATEST UKMET. STILL QUESTION THE GFSS STRENGTH OF THIS LOW BUT PREFER ITS POSITION. WITH A LACK OF ANY MOISTURE INFLOW INTO NC... WILL NOT MENTION ANY POPS AT THIS TIME BUT WILL STICK WITH MOSTLY CLOUDY SKIES LATE WEDNESDAY THROUGH THURSDAY. IF THE 06Z GFS ENDS UP CORRECT HOWEVER... GIVEN THE STEEPENING MID LEVEL LAPSE RATES... VIGOROUS LIFT ALONE MAY BE ENOUGH TO SATURATE THE COLUMN AND PRODUCE SHOWERS AND ISOLATED SMALL-HAIL-PRODUCING STORMS. THEN FOR FRIDAY THROUGH THE WEEKEND... NORTH WINDS ON THE BACK SIDE OF THE OFFSHORE SURFACE LOW COULD BRING BROKEN CLOUDS IN THE EAST FRIDAY... BUT SHOULD BE FOLLOWED BY ABUNDANT SUNSHINE AS THE HIGH PRESSURE AREA BUILDS IN FROM THE NORTHWEST ALONG WITH WEAKENING NORTHWESTERLY MID LEVEL FLOW. EXPECT BELOW NORMAL TEMPERATURES WEDNESDAY THROUGH FRIDAY... TRENDING TO NEAR TO ABOVE NORMAL FOR THE WEEKEND AS THE LONGWAVE RIDGING SHIFTS SLOWLY EASTWARD. -GIH && .AVIATION /18Z-18Z/... THE FIRST SEVERAL HOURS AT ALL TAF SITES CONTAIN VARIABLE GUSTY WINDS WITH SCATTERED CONVECTION. AS THE RAPIDLY DEEPENING SURFACE LOW OVER THE WESTERN PIEDMONT TRACKS SLOWLY TO THE NORTHEAST... WINDS AT ALL TAF SITES SHOULD PIVOT AROUND BRIEFLY TO BRISK NORTH OR NORTHEAST WITH A PERIOD OF MVFR CEILINGS... BEFORE SHIFTING BACK TO NORTHWEST AND BECOMING GUSTY OVERNIGHT WITH CLOUDS BECOMING SCATTERED. SUSTAINED WINDS OF 20 TO 30 KTS WITH GUSTS OF 40 TO 45 KTS ARE POSSIBLE TOMORROW... BUT WILL WAIT UNTIL THE NEXT TAF PACKAGE TO INCLUDE PREVAILING STRONG WINDS SUCH AS THESE. -MLM/GIH && .FIRE WEATHER... BRUSH AND LEAVES AND OTHER FUELS SHOULD STILL BE DAMP MONDAY... NEVERTHELESS THE EXITING OVER THE MIDATLANTIC REGION WILL BRING STRONG WINDS THROUGH THE MIXED LAYER STARTING TONIGHT. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED... WITH MODELS AGREEING WELL ON NORTHWEST WINDS NEARLY 50 KTS AT THE TOP OF THIS MIXED LAYER... WHICH SHOULD BE 6000-6500 FT MONDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL BOTTOM OUT AT 25 TO 35% MONDAY AFTERNOON. AGAIN HOWEVER... FIRE CONCERNS ARE LIKELY TO BE SIGNIFICANTLY REDUCED BY THE WET FUELS. TUESDAY WILL SEE A NOTABLE LIGHTENING OF THE WINDS WITH SIMILAR RELATIVE HUMIDITY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 4 AM TO 9 PM EDT MONDAY FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...MLM/HARTFIELD FIRE WEATHER...HARTFIELD
Hazardous weather outlook, Apr 15, 2:56 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 256 PM EDT SUN APR 15 2007 NCZ078-085-086-088-089-160945- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 256 PM EDT SUN APR 15 2007 ...TORNADO WATCH 150 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH MID AFTERNOON. SPOTTERS ARE URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ007>011-021>028-038>043-073>077-083-084-160945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- 256 PM EDT SUN APR 15 2007 ...TORNADO WATCH 149 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH DAMAGING WIND AND LARGE HAIL WILL ALSO BE POSSIBLE IN THIS AREA THIS AFTERNOON THROUGH EARLY EVENING. ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH EARLY EVENING. SPOTTERS ARE URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. GIH
In the hours before
Local storm report, Apr 15, 4:56 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG ANGIER 35.51N 78.74W
04/15/2007 HARNETT NC LAW ENFORCEMENT
TREES DOWN IN ANGIER IN ROADS AND ON POWER LINES.
0355 PM TSTM WND DMG 5 SE CAMERON 35.28N 79.19W
04/15/2007 HARNETT NC LAW ENFORCEMENT
TREES DOWN IN ROAD AND ON POWER LINES ON CAMERON HILL RD
IN WESTERN HARNETT COUNTY.
0447 PM HAIL DENTON 35.64N 80.11W
04/15/2007 E0.25 INCH DAVIDSON NC LAW ENFORCEMENT
&&
ORROCKSpecial weather statement, Apr 15, 4:58 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 458 PM EDT SUN APR 15 2007 NCZ073-152200- STANLY- 458 PM EDT SUN APR 15 2007 A COUPLE OF STRONG THUNDERSTORMS IN THE VICINITY OF LOCUST WILL MOVE EAST THROUGH STANLY COUNTY. THESE STORMS WILL PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH AND PEA SIZED HAIL. THESE STORMS ARE MOVING TO THE EAST AT 30 MPH. BRIEF HEAVY RAINS WILL PRODUCE UP ONE INCH OF RAIN IN A SHORT PERIOD...WHICH MAY PRODUCE MINOR CURBSIDE FLOODING IN ALBEMARLE AND SURROUNDING AREAS. A TORNADO WATCH IS IN AFFECT UNTIL 8 PM FOR STANLEY COUNTY. 14
Special weather statement, Apr 15, 5:05 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 505 PM EDT SUN APR 15 2007 NCZ011-028-152200- EDGECOMBE-HALIFAX- 505 PM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE COUNTIES THROUGH 600 PM EDT... AT 505 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER STRETCHING FROM TARBORO TO ENFIELD...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...LEGGETT...SPEED... HOBGOOD...AND SCOTLAND NECK. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR UDPATED INFORMATION. 13
Local storm report, Apr 15, 5:15 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG GREENSBORO 36.08N 79.83W
04/15/2007 GUILFORD NC LAW ENFORCEMENT
TREE REPORTED DOWN IN NORHTWEST GREENSBORO.
&&
ORROCKLocal storm report, Apr 15, 5:31 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL NW GREENSBORO 36.08N 79.83W
04/15/2007 E0.88 INCH GUILFORD NC LAW ENFORCEMENT
HAIL FROM PEA TO NICKEL SIZE NORTHWEST PORTION OF
GREENSBORO. WINDS TO 60 MPH NORTHWEST PORTION OF
GREENSBORO AND SOUTHWEST PORTION OF GUILFORD COUNTY.
&&
ORROCKSpecial weather statement, Apr 15, 5:41 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 541 PM EDT SUN APR 15 2007 NCZ023-040-152245- ALAMANCE-CHATHAM- 539 PM EDT SUN APR 15 2007 ...SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS OF ALAMANCE AND CHATHAM COUNTIES THROUGH 645 PM EDT... AT 539 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM ABOUT 10 MILES WEST OF BURLINGTON TO ABOUT 10 MILES SOUTHEAST OF ASHEBORO. THE SHOWERS AND ISOLATED STORMS WERE MOVING EAST AT 20 MPH. SMALL HAIL WILL BE THE PRIMARY THREAT FROM ANY THUNDERSTORM. WIND GUSTS TO 40 MPH MAY ALSO OCCUR...WHICH COULD BLOW ABOUT LOOSE OUTDOOR OBJECTS. IN ADDITION...OCCASIONAL LIGHTNING POSES A DANGER... SO IF YOU ARE OUTDOORS WHEN A THUNDERSTORM IS NEARBY OR OVERHEAD... BE SURE TO MOVE INDOORS TO HELP YOU AVOID THE DANGERS OF LIGHTNING. DJF
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:07 AM EDT | Severe Thunderstorm Warning | RAH | Stanly | 23 min |
| Apr 15, 9:51 AM EDT | Severe Thunderstorm Warning | RAH | Alamance | 39 min |
| Apr 15, 10:10 AM EDT | Severe Thunderstorm Warning | RAH | Orange, Person | 27 min |
| Apr 15, 10:59 AM EDT | Severe Thunderstorm Warning | RAH | Hoke | 31 min |
| Apr 15, 1:26 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 34 min |
| Apr 15, 1:53 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 15 min |
| Apr 15, 2:00 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 45 min |
| Apr 15, 2:02 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 43 min |
| Apr 15, 2:06 PM EDT | Tornado Warning | RAH | Harnett | 24 min |
| Apr 15, 2:26 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 49 min |
| Apr 15, 2:28 PM EDT | Tornado Warning | RAH | Harnett | 15 min |
| Apr 15, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 25 min |
| Apr 15, 2:36 PM EDT | Tornado Warning | RAH | Johnston, Wake | 24 min |
| Apr 15, 2:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 50 min |
| Apr 15, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 35 min |
| Apr 15, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 37 min |
| Apr 15, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 60 min |
| Apr 15, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 31 min |
| Apr 15, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 24 min |
| Apr 15, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 40 min |
| Apr 15, 3:26 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 34 min |
| Apr 15, 3:37 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 53 min |
| Apr 15, 3:41 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 34 min |
| Apr 15, 3:42 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 33 min |
| Apr 15, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 31 min |
| Apr 15, 3:55 PM EDT | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 20 hr |
| Apr 15, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 38 min |
| Apr 15, 4:53 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 67 min |
| Apr 15, 5:08 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 48 min |
| Apr 15, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 38 min |
| Apr 15, 7:16 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 34 min |
| Apr 15, 7:47 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.